Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

On focalin. Feeling tightness in chest. Is this normal?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 341 Questions
hi yes i been on focalin for going on a month is it normal to have some chest tightness
Also I take 40 mg of focalin and lately my chest feels alil tight I just really want to kno if this is normal I am 29 yrs of age thank you
Posted Thu, 2 May 2013 in Medicines and Side Effects
Answered by Dr. Sunil 4 hours later
Thanks for posting your query.
Focalin can rarely cause chest tightness which could be due to anxiety or muscle tension, this side effect is less sever.However Focalin can cause high blood pressure and angina which may present with episodes of chest pain or tightness. Sometimes heartburn can also feel like chest tightness which should be ruled out.
If you have trouble with your heart beat,breathing or episodic chest tightness then you must visit your doctor and get chest xray and EKG.
You may like to talk your treating doctor if your medication is causing anxiety or chest tightness for longer time.
Hope I have answered your query. If you have any further question I will be happy to help.
Wish you good health.
Above answer was peer-reviewed by
Follow-up: On focalin. Feeling tightness in chest. Is this normal? 2 hours later
I'm sorry if I'm asking a lot its just alil worriesom but can I die from this like do I keep taking focalin I have two kids and I don't want to die from this
Answered by Dr. Sunil 17 minutes later
Thanks for your follow-up question.

You should not take it more serious, you will not die by using this drug. You need to visit your treating doctor to talk about the drug you are taking and report him any anxiety or depression you are experiencing after medication. Your doctor may feel it necessary to adjust the dose or prescribe you alternative drug.

Sleep well; exercise regularly, yoga and meditation may help you to relieve anxiety and depression.

Hope it will help you.
Take a good care!
Dr Sunil
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor